Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
3297715 tn?1349023948

Side Effects only getting worse

Hello all,
       I know I haven't been on here in a while but the side effects have only gotten worse.
I have lost 20 pounds, I have a rash on my back and arm, can't concentrate or focus. The depression was so bad last month I was seriously considering shooting myself.
Anti depressants have been upped to 80 mgs a day. Now my platelets have dropped down to 22,000 so they are going to try to put me on Promacta to bring them back up. Blood pressure is low but nothing serious. Still no appetite, hair falling out , I sweat all the time and I'm just absolutely miserable. This is week 9 of treatment...does it get any better ?
11 Responses
163305 tn?1333672171
Consider that you are on a roller coaster ride. You'll have ups and downs and the good part is eventually, the ride will be over.

Do eat. If you can't think of food then try soups and smoothies. You need nutrition and walk as much as you are able. Gentle exercise helps too.

If things get really bad, talk to your team about reducing your dosage. But try to stick it out.
Good luck.
4670047 tn?1375734001
Are you by yourself??
4670047 tn?1375734001
I think you are from what I remember. I tried looking at the messages can't find the old ones!! You are treating for 24 wks, correct? If you can't get out, try having someone stop by, really it forces you to talk. Tell them your not up for a lot, but it does take you out of it for a bit. Did you go to the derm for your rash?? I'm still taking Hydroxy-zine tablets and using the Ultravate 0.05% ointment. As OH said do anything to get food in you. I bought the little cartons of flavored milk. Sometimes just sip them slowly. It's better then nothing. Pick your best time to have a meal, even if you take 4 bites of it. Try to get into a habit. Mine became lunch. I still can't do dinner. Breakfast is yogurt. I'm also loosing my hair! But it's just hair. I'm determined to finish. It gets bad I know. But it got bad for lots of people on hear and they did it. We can do it also. Go to my journal and read the animal stories!! Play tricks on yourself. I wouldn't turn the tv on until a certain time. I latched on to a fellow on here and read his stuff. There isn't a person on here who won't help you. Ask me anything ill try to help. Just want you to get it over with! I'll get you a new outfit. Lol! Also reading about others you will find it to be comforting that your not alone!!!!          
:):):)kitty:):):)


Avatar universal
Hi,
You need to talk to your Dr. now and show him/her the rash. It is also important that s/he know that you are very depressed.

Hopefully the people familiar with your sx will chime in and offer you some pertinent advice.
The fact that you have thought of killing yourself is something that has to be dealt with now. Please talk to the Dr. and get some relief, do not wait on this.
Avatar universal
Rivil's advise was good. Also, the treatments can produce some serious derm problems (especially triple therapy so if on triple... your doc must be advised of derm problems/rashes immediately). Beyond that, my general condition (derm, energy, mentation, labs) made huge negative moves the first 8 weeks then eased up though still continued a gradual decline to the last day. Had to go on Nupogen when my ANC reached 390 in week 20 of 24. But there is a light at the end of the tunnel... 6 weeks post treatment now and my 4 week labs were all 1/2 way back to pre treatment levels and at the min normal lab values. Still get tired at mid-day, have maybe 10% of the derm itch left and get hives on my arms from the sun after 30 min or so, but feeling a bit stronger and clearer of mind every week. Good luck.
766573 tn?1365170066
I saw where you were diagnosed just last September and now you are treating and on week 9. What a whirlwind this has been. Er.. actually, roller coaster probably is a more apt work   You have come so far in such a short period of time. I am so sorry you are feeling like this. Other than your platelets I was wondering how some about some of the other values on your labs.

Hair falling out and sweating all the time sounds familiar. In my case when I had a huge hair loss during treatment I discovered my TSH (thyroid stimulating hormone) had shot up to double digits. If you do not have a TSH scheduled I would ask for one. The Riba can lower haemoglobin which in turn can cause anaemia.so be sure to ask about that on your CBC. I second what MsKiity said about skin problems as well.  These meds can also irritate skin so have someone look at your rash. If over-the-counter products are not helping some people take an oral antihistamine but what really helped me was a prescription topical steroid. I used Clobetasol which is pretty potent but it eliminated whatever I had on my knees and toes.

I could go on but the point is a huge part of treatment adherence is managing side effects. I am glad you are on an AD especially if it helped you out of the state of mind you were in. If the increase in dose is not helping I agree with Rivil and strongly encourage you to talk to your doctor about this. Another aspect is support. I am not sure how many people know you are treating but this can be a rough and lonely experience on your own. I am not sure what your schedule is like but there is a lot of support on here ~ especially for those times where you feel strange or alone and just need to feel connected to people that know how you feel. There are people on here who worked during treatment; hopefully maybe a few of them will post.

I hope you continue to post and let us know how you are doing. I finished 48 weeks of treatment in December and I am still trying to put the pieces back together. I went through times during treatment where I wondered if this would work. And times when I felt very alone. Those were the times I came on line or walked my dogs or worked out side. Anything to not listen to repeated thoughts and feelings about how crappy I felt. I know that isn't much but sometimes a diversion can work wonders

Hang in there :)
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.